Alert archive / Florida / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 70, NWS Mobile, AL

March 13, 1999Okaloosa County, Santa Rosa County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at Mar 13, 1999, 10:54 PM CST for Okaloosa County, Santa Rosa County, Florida. It was in force for 66 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 13, 1999, 10:54 PM CST (04:54 UTC)
Expired
Mar 14, 1999, 12:00 AM CST
In force
66 min
Issued by
NWS Mobile, AL
Area
Whole counties

Counties Okaloosa County, FL, Santa Rosa County, FL

What was reported inside it

TimeReportWhereRemark
Mar 13, 11:04 PM CSTThunderstorm Wind 50Mary Esther, FLTrees and power lines were blown down just west of Mary Esther.
Mar 13, 11:05 PM CSTThunderstorm Wind 50Munson, FLTrees were blown down just southeast of Munson.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 13, 8:15 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 4.9 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 1999-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 1999-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
771 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
253 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMOB 140454 RRA
SVRMOB
FLC091-113-140600-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
1054 PM CST SAT MAR 13 1999

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OKALOOSA COUNTY IN NORTHWESTERN FLORIDA
  SANTA ROSA COUNTY IN NORTHWESTERN FLORIDA

* UNTIL MIDNIGHT CST

AT 1054 PM CST...A LINE OF SEVERE THUNDERSTORMS EXTENDING FROM NEAR
MILTON TO OFFSHORE PENSACOLA BEACH...WAS MOVING EAST AT 35 MPH THROUGH
SANTA ROSA COUNTY AND INTO OKALOOSA COUNTY.

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH
LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY
CHANGING WEATHER CONDITIONS.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL... DEADLY LIGHTNING... AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DONT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 3:10 PM CST, 7 hours 44 minutes earlier.

Area forecast discussion, Mar 13, 3:10 PM CST, 7 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
310 PM CST SAT MAR 13 1999

SATELLITE AND RADAR IMAGERY HAVE LARGE FWD PROPOGATING MCS OVER SRN MS
MOVG INTO SW AL AT 40 KT. 12Z SIL SDG HODOGRAPH INDCD ROTATING STORMS
LIKELY AHD OF AND IMBEDDED IN LINES FORMING IN ERN PTNS OF MOB CWA.

THIS EVE XPCT WND TO CONTINUE NR GALE FORCE OVER FA AS WELL AS PCPN.
ETA...NGM...AVN...AND NOGAPS SHOW GOOD CONGRUENCE OF LOW CTR PSN XCP
NGM INTENSIFIES MORE THAN OTHERS...AS IT DID YESTERDAY. THEREFORE THE
ETA AND AVN LOOK LIKE GOOD MDLS TO PICK FM.

OVER THE COASTAL WATERS...E-SELY FLOW CONTINUES TODAY 15-20 KT WITH
SCA. ON SUN...XPCTG NEAR GALE NW WIND...WHICH SHUD KILL HIGH TIDE
ANOMALY. THREAT OF COASTAL FLOODING SHUD SUBSIDE BY MIDDAY SUN...AND
WILL LIKELY CANCEL CFW WARNING IN EFFECT SINCE LATE SAT AM.

MOB 46/54/36/59 7220  PNS 49/53/39/58 7220
DTS 48/54/38/59 7520  GZH 44/55/34/57 7220 77

In the hours before

Local storm report, Mar 13, 10:38 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1038 PM CST SAT MAR 13 1999

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0639 PM    MOBILE                    AL   FLOODING
03/13/99   MOBILE                         MANY STREETS AND
                                          INTERSECTIONS FLOODED.

0647 PM    FRANKVILLE                AL   FLOODING
03/13/99   WASHINGTON                     HIGHWAY 34 FLOODED IN
                                          FRANKVILLE.

0647 PM    MILLRY                    AL   FLOODING
03/13/99   WASHINGTON                     FLOODED ROADS IN CITY.
Local storm report, Mar 13, 10:38 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1038 PM CST SAT MAR 13 1999

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0639 PM    MOBILE                    AL   FLOODING
03/13/99   MOBILE                         MANY STREETS AND
                                          INTERSECTIONS FLOODED.

0647 PM    FRANKVILLE                AL   FLOODING
03/13/99   WASHINGTON                     HIGHWAY 34 FLOODED IN
                                          FRANKVILLE.

0647 PM    MILLRY                    AL   FLOODING
03/13/99   WASHINGTON                     FLOODED ROADS IN CITY.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 9:04 PM CSTSevere Thunderstorm WarningMOBEscambia, Santa Rosa56 min
Mar 13, 9:11 PM CSTTornado WarningMOBEscambia49 min
Mar 13, 10:03 PM CSTSevere Thunderstorm WarningMOBEscambia, Santa Rosa57 min
Mar 13, 10:12 PM CSTSevere Thunderstorm WarningMOBOkaloosa48 min
Mar 13, 10:21 PM CSTTornado WarningMOBEscambia, Santa Rosa54 min
Mar 13, 11:08 PM CSTTornado WarningMOBOkaloosa52 min

Nearby

Severe Thunderstorm Warnings in Florida, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.